Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Oncol. 2003 Aug;14(8):1285-90.

A phase I-II study of weekly cisplatin and gemcitabine with concurrent radiotherapy in locally advanced cervical carcinoma.

Author information

  • 1GETICS, Yerba Buena, Tucumán, Argentina. jzarba@arnet.com.ar

Abstract

BACKGROUND:

The purpose of this study was to determine the maximum-tolerated dose (MTD) and the antitumor activity of gemcitabine when administered in combination with concurrent cisplatin and radiotherapy in locally advanced cervical carcinoma (LACC).

PATIENTS AND METHODS:

Patients with histologically confirmed LACC (International Federation of Gynecology and Obstetrics IIB-IVA), previously untreated, were eligible for entry in the study to receive radiotherapy and concomitant weekly chemotherapy with cisplatin 40 mg/m(2) and gemcitabine at increasing doses levels until the MTD was found.

RESULTS:

Thirty-six patients were included. Sixteen patients were entered at four dose levels. The MTD was 150 mg/m(2) and the recommended dose of gemcitabine for phase II was 125 mg/m(2). Twenty additional patients were entered at this level. Toxicity at the recommended dose was acceptable with grade 3/4 toxicity in <20% of patients. Thirty-five of thirty-six patients (97.3%) achieved an objective response, 32 (88.8%) a complete response (CR) three a (8.3%) partial response and one (2.7%) stable disease. At a median follow-up of 26 months, 28 of 36 patients (77.7%) are in sustained complete remission and seven of 36 (19.4%) have relapsed. The 3-year disease-free and overall survival rates are 67% and 72%, respectively.

CONCLUSION:

The association of cisplatin and gemcitabine with concurrent radiotherapy is active and well-tolerated in untreated LACC.

PMID:
12881394
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk